Alert archive / Wisconsin / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 25, 2005, 10:20 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 10:20 PM CDT (03:20 UTC)
- Expired
- Sep 26, 2005, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 35 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 260322 FFWMKX WIC079-133-260700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1020 PM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 200 AM CDT * AT 1017 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING NEAR THE UWM CAMPUS. THEY ESTIMATED 3 TO 4 INCHES OF RAINFALL AND A FOOT OR TWO OF WATER IN SOME INTERSECTIONS. THE HEAVY RAINS RESPONSIBLE FOR THE FLOODING EXTEND BACK INTO WAUKESHA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEFISH BAY...WAUWATOSA...SUSSEX...RIVER HILLS...PEWAUKEE...OKAUCHEE LAKE...MILWAUKEE...MERTON...MENOMONEE FALLS...LANNON...HARTLAND... FOX POINT...ELM GROVE...DELAFIELD...BUTLER...BROWN DEER... BROOKFIELD AND BAYSIDE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4318 8789 4286 8786 4287 8853 4318 8853 $$ NJ
4 follow-up statements
000 WGUS73 KMKX 260404 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1115 PM CDT SUN SEP 25 2005 WIC079-133-260700- WAUKESHA WI-MILWAUKEE WI- 1115 PM CDT SUN SEP 25 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR MILWAUKEE AND WAUKESHA COUNTIES... AT 1105 PM CDT...WEATHER RADAR CONTINUED TO SHOW HEAVY RAIN OVER MUCH OF MILWAUKEE COUNTY AND EASTERN WAUKESHA COUNTY. THE RAIN WAS BEGINNING TO TAPER OFF WEST OF THERE. NUMEROUS REPORTS OF FLOODED INTERSECTIONS HAVE BEEN RECEIVED FROM THE MILWAUKEE METRO AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4318 8789 4286 8786 4287 8853 4318 8853 $$ NJ
000 WGUS73 KMKX 260454 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1155 PM CDT SUN SEP 25 2005 WIC079-133-260700- WAUKESHA WI-MILWAUKEE WI- 1155 PM CDT SUN SEP 25 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR MILWAUKEE AND WAUKESHA COUNTIES... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD DIMINISHED TO SCATTERED SHOWERS OVER MOST OF THE WARNING AREA. BUT THE LEFTOVER FLOODING AND RUNOFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE PROBLEMS FOR AWHILE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 4318 8789 4286 8786 4287 8853 4318 8853 $$ NJ
000 WGUS73 KMKX 260541 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1240 AM CDT MON SEP 26 2005 WIC079-133-260700- WAUKESHA WI-MILWAUKEE WI- 1240 AM CDT MON SEP 26 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR MILWAUKEE AND WAUKESHA COUNTIES... AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAIN OVER THE MILWAUKEE AND WAUKESHA AREAS HAD ENDED. BUT THE LEFTOVER FLOODING AND RUNOFF FROM THE EARLIER RAINS OVER THE SOUTHEAST WAUKESHA COUNTY AREA...AND THE MILWAUKEE AREA MAY CONTINUE TO CAUSE PROBLEMS FOR AWHILE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4318 8789 4286 8786 4287 8853 4318 8853 $$ HENTZ
000 WGUS73 KMKX 260704 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 AM CDT MON SEP 26 2005 WIC079-133-260715- WAUKESHA WI-MILWAUKEE WI- 200 AM CDT MON SEP 26 2005 ...THE FLASH FLOOD WARNING FOR MILWAUKEE AND WAUKESHA COUNTIES HAS EXPIRED... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAIN OVER THE MILWAUKEE AND WAUKESHA AREAS HAD ENDED. SOME LEFTOVER MINOR FLOODING AND RUNOFF FROM THE EARLIER RAINS WAS STILL OCCURRING IN THE MILWAUKEE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. AT 1 AM OAK CREEK IN SOUTH MILWAUKEE WAS STILL ABOVE BANKFULL. THE STAGE WAS 7.08 FEET. BANKFULL IS 5.5 FEET. FLOOD STAGE IS 8 FEET. THE ROOT RIVER IN FRANKLIN WAS STILL RISING. AT 1 AM THE STAGE WAS 6.2 FEET. BANKFULL IS 7.0 FEET. FLOOD STAGE IS 8 FEET. LAT...LON 4318 8789 4286 8786 4287 8853 4318 8853 $$ HENTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:15 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Sep 25, 3:15 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SUN SEP 25 2005 .DISCUSSION...FORECAST EMPHASIS ON PRECIPITATION TNGT AND WHETHER TO CARRY INTO MON...AND SHARPENING SHORT WAVE ON WED. INCREASING CONVERGENCE ALONG BOUNDARY LEFT OVER FROM EARLIER CONVECTION HELPING TO TRIGGER MORE SCATTERED TO NUMEROUS CONVECTION ACROSS SRN PTNS OF COUNTY WARNING AREA. RAINFALL ESTIMATES FROM TODAY MOSTLY IN THE QUARTER INCH TO ONE INCH RANGE...BUT PORTIONS OF NORTH AND WEST RECEIVED NARROW STRIP OF ONE TO TWO INCH RAINFALL. PRECIPITABLE WATER REMAINS AROUND 200 PERCENT OF NORMAL THIS EVENING AS ENHANCED SYNOPTIC SCALE FORCING FROM LEFT EXIT REGION OF INCREASING UPPER LEVEL JET MOVES THRU. LOW LEVEL JET NOT AS STRONG AS LAST NIGHT BUT STILL EXPCG 20 TO 30 KNOTS INTO THE EVE. HENCE WL MENTION POTENTIAL FOR HEAVY PRECIP IN HEADLINE ONCE AGAIN THIS EVENING...WITH ONE TO TWO INCH RAIN AMOUNTS POSSIBLE IN SEVERAL HOURS TIME. PRECIP EXTENDS WELL WEST INTO NWRN IA ASSOCD WITH DEFORMATION ZONE WITH UPR WAVE. WL CARRY SML POP INTO MON MRNG IN ERN AREAS BUT EXPC BULK OF PRECIP TO BE OVERWITH AS 305 THETA SURFACE SHOWING DOWNGLIDE AND SUBSIDENCE. CLOUDS MAY TAKE SOME TIME TO CLEAR ON MON AS WEAK THERMAL TROF BUILDS IN AND LOW LEVEL CYCLONIC FLOW HANGS ON. DIMINISHING WINDS AND CLOUDS SHOULD ALLOW AREAS OF FOG TO DVLP LTR MON NGT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. FAIRLY CONSISTENT RUN TO RUN CONTINUITY OF GFS REGARDING AMPLIFYING SHORT WAVE ON WED. PRECIP ASSOCD WITH COMPACT SHORT WAVE POSTFRONTAL WITH MINIMAL RH AVBL UNTIL WED. ELEVATED INSTABILITY MARGINAL ON WED...YET 500MB TEMPS DECREASE TO -14 TO -18 SO WL INCLUDE ISO MENTION OF T AT THIS POINT. IMPRESSIVE 400MB POTENTIAL VORTICITY ADVECTION WED AFTN/EVE BUT WOULD LIKE TO SEE LWR LAPSE RATES TO REALIZE FULL POTENTIAL. IN ADDITION TO ABOVE...600MB FULL WIND FRONTOGENESIS AVLB SO WL BUMP UP WORDING TO SCT CAT FOR WED. EMPHASIS ON LATER PERIODS ON AMPLIFYING SHORT WAVE TROF AND COLD FRONT EXITING AREA WED NGT. LOW LEVEL COLD AIR ADVECTION AND RELATIVE HUMIDITY SHOULD PRODUCE SC FIELD WHICH MAY PERSIST INTO THU ALONG WITH THERMAL TROF BEFORE CLEARING THU AFTN AND EVE. 85H TEMPS AROUND -2C WITH DIMINISHING WINDS THU NGT SHOULD ALLOW TEMPS TO FALL INTO THE UPR 30S TO LWR 40S...ESPECIALLY CENTRAL AND WESTERN SECTIONS OF CWA. WL MENTION FROST IN LOW AREAS FOR NOW AND SEE HOW THIS PLAYS OUT NEXT SEVERAL DAYS. GFS ENSEMBLE MEMBERS IN REASONABLE AGREEMENT AT START OF EXTENDED PERIOD LENDING MORE CREDENCE TO HANDLING OF WED SHORT WAVE. MUCH MORE UNCERTAINTY SETTLES IN FOR NEXT WEAK SHORT WAVE EXPECTED OVER THE WEEKEND. DPROG OF GFSLR SHOWING MOISTURE LIMITED WITH WEEKEND SYSTEM AND ECMWF SLOWING SYSTEM DOWN BUT LATEST DGEX CONTG TO SHOW SML POPS. PER COORD WITH ARX...WL LEAVE IN SML POPS FOR NOW SAT NGT. MEAN 500MB HEIGHT ANOMOLY SHOWING WEST TO NORTHWEST FLOW WITH NEAR NORMAL HEIGHTS TO FINISH OFF THE MONTH. UPSTREAM SHORT WAVE TROF AMPLIFIES OVER NRN PAC FIRST FEW DAYS OF OCT PRODUCING SLIGHTLY ABV NORMAL HEIGHTS AND MORE ZONAL FLOW OVER UPR MIDWEST...WHICH CARRIES THRU MIDDLE OF NEXT WEEK...RESULTING IN SERIES OF WEAK SHORT WAVES TROFS AND ABV NORMAL TEMPS CONT. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, Sep 25, 8:00 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT SUN SEP 25 2005 WIZ046-047-051-052-056>060-062>072-261000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 800 PM CDT SUN SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...SOME PRODUCING HEAVY RAINFALL. THE RAIN WILL CAUSE URBAN AND SMALL STREAM FLOODING IN SOME LOCATIONS...MAINLY IN THE SOUTHEAST PART OF THE STATE. AREAS OF DENSE FOG ARE ALSO POSSIBLE...REDUCING VISIBILITIES TO LESS THAN A QUARTER MILE IN SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY. AT THIS TIME THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE WILL BE A CHANCE FOR FROST IN LOW LYING AREAS ESPECIALLY OVER SOUTH CENTRAL SECTIONS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. LMZ643>646-665-261000- SHEBOYGAN TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 800 PM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. AREAS OF DENSE FOG WILL ALSO CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES MAY BE NEEDED MONDAY...AND AGAIN WEDNESDAY AND THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. AT THIS TIME THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NJ
Nearby
Flash Flood Warnings in Wisconsin, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.